Thunderstorm Wind, Sheridan
- When
- May 28, 7:05 PM MST
- Where
- Sheridan County, 16 mi NNW of Rushville
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.933, -102.567
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at May 28, 1:38 PM MST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT SUN MAY 28 2006 .DISCUSSION... SURFACE TROUGH EXTENDED FROM NCNTRL EAST OF ANW SOUTHWEST TO OGA AT 19Z WHILE PRIMARY COLD FRONT EXTENDED FROM SURFACE LOW IN SOUTH CENTRAL NORTH DAKOTA TO NEAR RAP AND WEST INTO NORTHERN WYOMING. SATELLITE SHOWS THINNING CLOUD SHIELD SOUTHWEST ACROSS THE PANHANDLE AND EDGING EASTWARD. MOUNTAIN WAVES EVIDENT ON IR AND VISIBLE SATELLITE IMAGERY WITH JET STREAK NOW ACROSS COLORADO TO LIFT NORTHEAST ON THE HIGH PLAINS THIS EVENING. MODEL BLEND USED FOR TONIGHT WITH HIGH BASED CONVECTION TO FORM TO THE WEST AND POSSIBLY CLIP THE FAR NORTHWEST ZONES WHILE MOVING NORTHEAST. MAIN DYNAMICS WILL LIFT NORTHEAST WITH DRIER AIR BEING DRAWN INTO SOUTHWEST NEBRASKA OVERNIGHT AS THE COLD FRONT SINKS SOUTHEAST AND EXITS FORECAST AREA MONDAY MORNING. TRENDED TEMPERATURES TOWARD THE COOLER MAV GUIDANCE WITH FEW CLOUDS AND DRIER AIR. MONDAY SURFACE HIGH PRESSURE WILL RIDGE SOUTHEAST WITH MORE SEASONABLE TEMPERATURES INTO TUESDAY AS DAYTIME HIGHS REACH INTO THE MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. THE FRONT WILL STALL TO THE SOUTH INTO KANSAS MONDAY NIGHT THROUGH TUESDAY. TRENDED FORECAST TOWARD THE GFS WITH CHANCE OF PRECIPITATION TUESDAY AS JETSTREAM RETURNS SOUTH AND CONVERGENT LOW LEVEL FLOW HELP DRAW MOISTURE BACK TO THE WEST. IN THE EXTENDED FROM WEDNESDAY THROUGH SUNDAY LONG RANGE MODELS DIFFER SUFFICIENTLY TO LIMIT LARGE CHANGES IN GRIDS. LOW POPS CONTINUED WEDNESDAY NIGHT AS INCREASED JET DYNAMICS WORK WITH THE MAXIMUM HEATING OF THE DAY TO CREATE ELEVATED CONVECTION TO THE NORTHWEST THAT WILL MOVE SOUTHEAST OVERNIGHT. THEN AS THE RIDGE REBUILDS TO THE WEST AND MOVES EAST THROUGH FRIDAY DRY WITH TEMPERATURES TO AGAIN REBOUND WITH 12Z MEX NUMBERS SHOWING THIS TREND. ON FRIDAY LEE TROUGH REFORMS ON THE HIGH PLAINS AS HEIGHT FALL WITH THE APPROACH OF THE NEXT SYSTEM FROM THE WEST COAST. THE JET STREAM WILL LIFT WELL NORTH WITH ANY CONVECTION OVER THE WEEKEND TO BE MORE DIURNAL FRIDAY NIGHT INTO SATURDAY AS THE MAIN DYNAMICS SHIFT NORTHWARD INTO CANADA THEREFORE THURSDAY THROUGH SUNDAY LEFT DRY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN MAY 28 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN MAY 28 2006 /233 PM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM COVERAGE OVER WYOMING AND COLORADO IS EXPECTED TO INCREASE THIS EVENING AND AFFECT PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS EVENING AND INTO THE OVERNIGHT. MOST OF THE ACTIVITY IS EXPECTED TO BE NORTH AND WEST OF A LINE FROM VALENTINE TO CRESCENT LAKE. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE MONDAY NIGHT ACROSS CHASE...HAYES AND FRONTIER COUNTIES...AND ACROSS THE ENTIRE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The Rapid City radar (KUDX), 134 km away, was scanning. The volume nearest the first event began at 02:05 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510707, 5510708.